MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237081
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
Pedicle marker broke when removing the marker, and a part of the broken marker pin remained in the body.Procedure was completed successfully.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via correspondence with the rep.All broken pieces were retrieved.The marker was discarded at the hospital, so inspection could not be performed.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was manufactured in 2010.It was also reported that the surgeon appeared to apply some excessive force to the instrument and also applied force inward.It was determined that the device was 8 years old at the time of the event.The ifu states "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." conclusion: the most likely root cause of the event is a combination of excessive bending force with the age of the device.Device was discarded at hospital.

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8168846
Report Number0009617544-2018-00297
Device Sequence Number1684213
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public07613327265590
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237081
Device Lot Number10G518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1